Allergy meds, cold meds don't mix, FDA says
March 18, 2013 (CHICAGO) (WLS) -- Do you know what's in your child's medications?
Do you know what's in your child's medications?
This is the time of year when cold and allergy season overlap, so the FDA is warning parents to look at the active ingredients in your child's medication.
Taking more than one medicine at a time could cause serious health problems if the drugs have the same active ingredient. Combination medicines such as those for allergy, cough or fever and congestion may have more than one.
Too much antihistamine can cause sedation or agitation. In rare cases it can cause breathing problems.
The FDA warns parents to be careful if they give their children an antihistamine such as a Benadryl or Allegra, and also a cold medicine.
The FDA says parents need to be cautious and it's important not to inadvertently give your child a double dose.
- 2 winter storms take aim at Chicago area
- Missing Michigan doctor's car found in Indiana
- Video: I-Team Mall Security
- ABC7 Weather Forecast
- Bogus Target charges may not appear for months
- Woman charged after 30 dogs removed from home
- Dixon to receive $9.2M restitution in Crundwell case
- Maine West coach hazing trial put on hold until January
- 2 men killed within blocks of each other in South Shore
- No CO detectors in Skokie apartments where people sickened
- Indiana Toll Road reopened after truck rollover
- Elkhart native killed in NATO helicopter crash in Afghanistan
- Aurora pastor gets 12 years in prison
- abcnews: Reddit Secret Santa User is Bill Gates 49 min ago